Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 10, 2024, 2:55 AM CST for 17 counties in Texas. It took effect at Jan 10, 2024, 12:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2024, 2:55 AM CST (08:55 UTC)
- In effect from
- Jan 10, 2024, 12:00 PM CST
- Expired
- Jan 12, 2024, 6:00 AM CST
- In force
- 42 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Presidio County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3586 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS74 KMAF 100855 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 255 AM CST Wed Jan 10 2024 TXZ277-102100- /O.UPG.KMAF.HW.A.0003.240111T1200Z-240112T1200Z/ /O.NEW.KMAF.WI.Y.0002.240110T1800Z-240111T1500Z/ /O.NEW.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Davis Mountains- Including the city of Fort Davis 255 AM CST Wed Jan 10 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO 8 AM CST FRIDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Warning, west winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Davis Mountains. * WHEN...For the Wind Advisory, from noon today to 9 AM CST Thursday. For the High Wind Warning, from 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. Use caution if you must drive. && $$ NMZ027-TXZ270-271-102100- /O.UPG.KMAF.HW.A.0003.240111T1200Z-240112T1200Z/ /O.NEW.KMAF.HW.W.0003.240110T1800Z-240112T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 255 AM CST Wed Jan 10 2024 /155 AM MST Wed Jan 10 2024/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 40 to 60 mph with gusts up to 95 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CST /11 AM MST/ today to 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-276-278>280-102100- /O.UPG.KMAF.HW.A.0003.240111T1200Z-240112T1200Z/ /O.NEW.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Marfa, Alpine, Big Bend National Park, Panther Junction, Marathon, and Chisos Basin 255 AM CST Wed Jan 10 2024 /155 AM MST Wed Jan 10 2024/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THURSDAY TO 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Chinati Mountains, Marfa Plateau, Davis Mountains Foothills and Chisos Basin, and Eastern Culberson and Central Brewster Counties. * WHEN...From 9 AM CST /8 AM MST/ Thursday to 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. Use caution if you must drive. && $$ TXZ274-102100- /O.NEW.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Reeves County Plains- Including the city of Pecos 255 AM CST Wed Jan 10 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO 8 AM CST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Reeves County Plains. * WHEN...From 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
4 follow-up statements
697 WWUS74 KMAF 101850 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1250 PM CST Wed Jan 10 2024 NMZ029-033-034-TXZ059-060-067-075-082-281-282-111300- /O.EXA.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Terrell-Presidio Valley-Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Presidio, Big Bend National Park, Lajitas, and Castolon 1250 PM CST Wed Jan 10 2024 /1150 AM MST Wed Jan 10 2024/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THURSDAY TO 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ Thursday to 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-111300- /O.CON.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ /O.CON.KMAF.WI.Y.0002.000000T0000Z-240111T1500Z/ Davis Mountains- Including the city of Fort Davis 1250 PM CST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 8 AM CST FRIDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Warning, west winds 40 to 55 mph with gusts up to 75 mph expected. * WHERE...Davis Mountains. * WHEN...For the Wind Advisory, until 9 AM CST Thursday. For the High Wind Warning, from 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-111300- /O.CON.KMAF.HW.W.0003.000000T0000Z-240112T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1250 PM CST Wed Jan 10 2024 /1150 AM MST Wed Jan 10 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 45 to 65 mph with gusts up to 95 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>276-278>280-111300- /O.CON.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains Foothills-Central Brewster County- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Marfa, Alpine, Big Bend National Park, Panther Junction, Marathon, and Chisos Basin 1250 PM CST Wed Jan 10 2024 /1150 AM MST Wed Jan 10 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THURSDAY TO 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ Thursday to 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ045>047-050>052-061>063-068>070-111300- /O.EXB.KMAF.WI.Y.0002.240111T1500Z-240112T1400Z/ Gaines-Dawson-Borden-Andrews-Martin-Howard-Ector-Midland- Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 1250 PM CST Wed Jan 10 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 8 AM CST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of western Texas. * WHEN...From 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
087 WWUS74 KMAF 110924 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 324 AM CST Thu Jan 11 2024 TXZ277-112130- /O.CON.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ /O.CON.KMAF.WI.Y.0002.000000T0000Z-240111T1500Z/ Davis Mountains- Including the city of Fort Davis 324 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 AM CST FRIDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Warning, west winds 40 to 55 mph with gusts up to 75 mph expected. * WHERE...Davis Mountains. * WHEN...For the Wind Advisory, until 9 AM CST Thursday. For the High Wind Warning, from 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-112130- /O.CON.KMAF.HW.W.0003.000000T0000Z-240112T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 324 AM CST Thu Jan 11 2024 /224 AM MST Thu Jan 11 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 45 to 65 mph with gusts up to 95 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-060-067-075-082-272>276-278>282-112130- /O.CON.KMAF.HW.W.0003.240111T1500Z-240112T1400Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Winkler-Ward-Pecos-Terrell- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Van Horn, Pecos, Marfa, Alpine, Big Bend National Park, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 324 AM CST Thu Jan 11 2024 /224 AM MST Thu Jan 11 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 8 AM CST /7 AM MST/ FRIDAY... * WHAT...West winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ Thursday to 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ048-053-112130- /O.EXA.KMAF.WI.Y.0002.240111T1500Z-240112T1400Z/ Scurry-Mitchell- Including the cities of Snyder and Colorado City 324 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 AM CST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western Texas. * WHEN...From 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ045>047-050>052-061>063-068>070-112130- /O.CON.KMAF.WI.Y.0002.240111T1500Z-240112T1400Z/ Gaines-Dawson-Borden-Andrews-Martin-Howard-Ector-Midland- Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 324 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 AM CST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of western Texas. * WHEN...From 9 AM Thursday to 8 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
572 WWUS74 KMAF 112018 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 PM CST Thu Jan 11 2024 NMZ027>029-033-034-TXZ059-060-067-075-082-270>282-120830- /O.CON.KMAF.HW.W.0003.000000T0000Z-240112T1400Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains National Park, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend National Park, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 218 PM CST Thu Jan 11 2024 /118 PM MST Thu Jan 11 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ FRIDAY... * WHAT...In the mountains, west winds 45 to 65 mph with gusts up to 95 mph. In the plains, west winds 35 to 50 mph with gusts up to 75 mph possible. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 8 AM CST /7 AM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds may blow down trees and power lines. Power outages are possible. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ045>048-050>053-061>063-068>070-120830- /O.CON.KMAF.WI.Y.0002.000000T0000Z-240112T1400Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector- Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 218 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of western Texas. * WHEN...Until 8 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
719 WWUS74 KMAF 121200 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 600 AM CST Fri Jan 12 2024 NMZ027>029-033-034-TXZ059-060-067-075-082-270>282-121300- /O.CAN.KMAF.HW.W.0003.000000T0000Z-240112T1400Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains National Park, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend National Park, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 600 AM CST Fri Jan 12 2024 /500 AM MST Fri Jan 12 2024/ ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below warning criteria, thus the warning has been cancelled. $$ TXZ045>048-050>053-061>063-068>070-121300- /O.CAN.KMAF.WI.Y.0002.000000T0000Z-240112T1400Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector- Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 600 AM CST Fri Jan 12 2024 ...WIND ADVISORY IS CANCELLED... Winds are below advisory criteria for most locations, and will continue diminishing this morning. Thus, the advisory is cancelled. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:43 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 9, 10:43 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1043 PM CST Tue Jan 9 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 205 PM CST Tue Jan 9 2024
We're seeing much quieter conditions today as the upper low
responsible for yesterday's wind/dust storm is moved to the Eastern
US and dry northwesterly flow aloft has moved in. This flow turns
quasi-zonal for tomorrow though flow remains quite brisk through the
short term as a shortwave glides through the central Rockies/Plains
and a larger trough approaches Wednesday night. Clear skies and
relatively light winds tonight and tomorrow night yield seasonably
cool nights in the 30s and upper 20s. Tomorrow afternoon's
temperatures, however, should be quite pleasant in the 60s. Very dry
air in place keeps precipitation chances next to zero for the short
term. As the aforementioned larger trough approaches Wednesday
night, winds begin to ramp up overnight across the western high
terrain ahead of what will likely be another very windy day on
Thursday.
-Munyan
&&
.LONG TERM...
(Thursday through Monday)
Issued at 205 PM CST Tue Jan 9 2024
After a brief break from the wind, it will return Thursday as
another strong storm system moves across the region. An intense
jet rounding the base of an upper trough will result in high winds
across all of the mountains and even onto the adjacent plains.
These winds may be slightly less than what we saw Monday, but
still have the potential to cause impacts. Winds are likely to be
strongest during the evening hours Thursday following the passage
of a Pacific cold front. A High Wind Watch has been issued in
this forecast package with Wind Advisories likely in the coming
periods as well. There will no doubt be more blowing dust across
the area Thursday afternoon into the evening. Also similar to
Monday, there could be a brief bout of rain and snow west of the
Davis Mountains Thursday evening. No impacts are expected as there
will be little to no accumulation. Colder temperatures spill in
behind the trough as it lifts northeast Friday with highs dropping
back into the 40s/50s.
Meanwhile, very cold air is gathering to our north over western
Canada. Northwesterly flow is forecast to develop over the CONUS
which will release this Arctic airmass over the Rockies and
Plains this weekend. The Arctic front will likely reach the TX PH
early Saturday before slowly moving south through the weekend.
Models tend to struggle with this airmass type and are typically
too slow with the cold air. It's possible the front could hang up
somewhere over the region before moving completely through.
Definitely stay tuned to the forecast over the coming days as
temperatures this weekend are likely to change as we fine-tune the
details. A secondary front is expected Sunday which will bring
even colder air and push the front well into Mexico. Now would be
the time to prepare for pipe-bursting cold temperatures and wind
chill values below zero for an extended period of time. With a
decent snowpack on the ground from the TX PH and north, very
little modifying of the airmass is expected. It's possible for
much of the area to remain below freezing during the day Monday
with lows in the single digits and teens. You may be wondering
with it being this cold do we have any chance of precipitation? At
this time, we look to remain dry.
&&
.AVIATION...
(06Z TAFS)
Issued at 1038 PM CST Tue Jan 9 2024
VFR conditions and light southwest to west winds will continue
through the next 24 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 32 63 37 65 / 0 0 0 0
Carlsbad 32 62 36 60 / 0 0 0 0
Dryden 34 68 36 72 / 0 0 0 0
Fort Stockton 36 68 40 71 / 0 0 0 0
Guadalupe Pass 29 53 35 53 / 0 0 0 10
Hobbs 30 60 34 59 / 0 0 0 0
Marfa 22 59 26 63 / 0 0 0 0
Midland Intl Airport 32 62 38 63 / 0 0 0 0
Odessa 33 62 39 64 / 0 0 0 0
Wink 32 65 34 65 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Thursday morning through late Thursday
night for Central Brewster County-Chinati Mountains-Chisos
Basin-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Marfa Plateau-Van Horn and
Highway 54 Corridor.
NM...High Wind Watch from late Wednesday night through late Thursday
night for Eddy County Plains-Guadalupe Mountains of Eddy
County.
&&
SHORT TERM...16
LONG TERM....29
AVIATION...10Hazardous weather outlook, Jan 9, 1:47 PM CST, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 147 PM CST Tue Jan 9 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-102000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 147 PM CST Tue Jan 9 2024 /1247 PM MST Tue Jan 9 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High winds are possible Thursday through Friday morning in the higher terrain and adjacent plains. A High Wind Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:55 AM CST | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Loving, Pecos, Presidio and 4 more | 51 hr |
| Jan 10, 3:05 AM CST | Fire Weather Watch | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.